MAUDE Adverse Event Report: RICHARD WOLF GMBH INTERNAL SHEATH RESECTOSCOPE

RICHARD WOLF GMBH INTERNAL SHEATH RESECTOSCOPE
Model Number 8675322
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic considers this case open.The manufacture and user facility will be contacted to collect additional information.A follow up report will be submitted upon receipt of new or additional information.
 
Event or Problem Description
On (b)(6) 2019, the user facility reported the following to richard wolf medical instruments corporation (rwmic): while being used on a patient, the distal tip of the inner sheath detached and ended up floating around in the bladder.Will the device be returned? yes.Was the device being used during a procedure when the issue occurred? yes.Specifically, was the device being used on a patient when the issue occurred? yes.Was there any injury or illness to patient or other personnel due to the issue? no.Did the issue cause a delay in the procedure being performed that put the patient at risk? yes 30 minutes.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.How was the patient anesthetized? unknown.
 
Additional Manufacturer Narrative
Follow up #1 to provide fda with new/changed information.The following fields contain new/changed information: b5, f6, f7, f8, f11, f13, g7, h2, h6, h10 device labeling was reviewed for patient and device codes, see below: -patient code: not applicable, no patient problem was reported.-device code: ifu was reviewed the following warnings, cautions, and checks were found: caution! the products have only limited strength! excessive force will cause damage, impair the function and therefore endanger the patient.Immediately before and after each use, check the products for damage, loose parts and completeness.Make sure that no missing parts remain in the patient.Do not use the products if they are damaged or incomplete or have loose parts.Caution! be careful if products are damaged or incomplete! injuries of the patient, user and others are possible.Run through the checks before and after each use.Do not use the products if they are damaged, incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt to do any repairs yourself.-check products and accessories for damage, sharp edges, loose or missing parts and rough surfaces.Check the insulation with particular care.Warning! danger of injury! incorrect handling, e.G.Fall, shock, blows or similar mechanical loads can cause hair cracks and / or spalling of the ceramic coating in the distal area of the resectoscope sheath.Injuries of the patient, user or third parties are possible.Mind surface changes and ensure safe handling.Do not use damaged resectoscope sheaths, return damaged sheaths for repair.-check the ceramic insulation at the distal end of the resectoscope sheath for damage before every use.Attempts were made to collect additional/missing information from the user facility, but no additional information could be provided.Rwmic considers this case closed.Should additional information become available a follow up report will be submitted.
 
Event or Problem Description
The user facility returned the device to richard wolf medical instruments corporation (rwmic) on may 28, 2019 and the device evaluation was completed on june 14, 2019.The device was visually and functionally evaluated, the distal tip was observed to be broken.The ceramic tip was most likely cracked at some point during previous handling, which may have resulted in the tip detaching during this procedure.Probable root cause was determined to be user handling issues, a manufacturing defect was not identified.

Brand Name
INTERNAL SHEATH RESECTOSCOPE
Common Device Name
INTERNAL SHEATH RESECTOSCOPE
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key8485319
Report Number1418479-2019-00012
Device Sequence Number1784495
Product Code FJL
UDI-Device Identifier04055207019641
UDI-Public04055207019641
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
Report Date (Section F) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8675322
Device Catalogue Number8675322
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/14/2019
Device Age15 MO
Event Location Hospital
Date Report to Manufacturer07/12/2019
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer03/07/2019
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA07/12/2019